Our expert says:
The medications can make a great deal of difference and they and the depression you may be suffering from can be the cause of your weight gain. Antidepressants and/or birth control pills can either cause weight gain or weight loss depending on the individual reaction of the patient. I think you need to discuss your weight gain with the dr who is treating you to see if you can adjust the medications and perhaps use another type of birth control. By chopping and changing diets all the time you have probably activated what is called the 'Yo-Yo dieting syndrome" where you lose weight and then regain it and more. Each time you do this, you disrupt your metabolism even more and it gets harder and harder to lose weight. There is no quick fix to weight loss. If you go on the Cohen diet and don't like protein you will not succeed again! Please for your own sake consult a clinical dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), who will help you stick to a balanced weightloss diet and if necessary put you on a low-GI, low-fat diet. Click on 'Diet' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI.
Keep up the good work with the exercise!
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.